Yesterday, G came downstairs to show me this little gift bag she had made from some fabric scraps that the couple she is house/cat sitting for had left for her to see if she could do anything with. It was so cute–small, vertical type cloth bag, but she had added a collar and a tie to it so it looked like a shirt/tie combo. I told her we should be wicked and put a dildo in it and leave it for the girls. GASP, did I say that?? We were both having a good laugh over it and suddenly she was completely in tears.
She said this feeling had just overwhelmed her when she was working on the little project and she wasn’t sure why. I asked her if she was okay to do the final night of house sitting and she said she was. Plus, she said she had a routine psych appointment at the VA with a new provider the next day (today) so she would discuss it then.
This morning was crazy with work and trying to figure out when to get trained and one STAT file after the next, and all that good stuff. G got home about 8:30 but just got ready for 1o a.m appointment and headed out again.
When she came back, she came down to see me and once again was all teary-eyed but this time, had a probable explanation. Apparently, the VA in their infinite wisdom, decided to suddenly just SWITCH manufacturers of the antidepressant that G takes. She had been doing VERY well on an extended-release version of her med. She noticed the difference in the appearance of the pill once she started her newest bottle, and of course, by then all the old ones had been taken, so she had no physical pill to compare, but you know when you get a med that’s different in form from what you’re used to taking. The dosage and amount read the same on the bottle, but the reaction…well…that’s another thing all together.
So far this “little change” has taken away all her appetite, made her nauseated, and put her in this weepy, teary state that she absolutely despises. She takes the damn medication to NOT feel that way, so WTF with that?
It just astounds me that a medical community (VA) can just willfully do something like that. I mean, THEY are the medical professionals, they are supposed to know better. And just because the dosage is the same does NOT mean that the medication will work the same. There’s no regulation as to what “inert” materials may be put in a generic drug. My 2nd husband took lithium, which has been around a lot time, and usually it was a tablet that looked kind of like an aspirin. One time, the pharmacy filled it with some kind of capsule thingie with purple lettering and he had a HORRIBLE reaction to it–turned out he was allergic to the purple DYE!
I’m so tempted to tell her to just wean herself off the damn stuff and go through the withdrawal and see what happens, but I’m keeping my mouth shut. I’ve never been on an antidepressant and if the powers of the Universe are with me, I never will be, though I have probably been clinically depressed at least twice in my life. At least she got to the doc’s office soon and they were the ones who told her what happened, so at least she knows it’s NOT “all in her head”. Hopefully, this will settle out in the next few days. She has been so looking forward to the Olympics and seeing her crush-boy, Shaun White. I hope now that she’s done house sitting for a while, she can just relax at home and that will help, too.
Ugh. Stay away from docs and their concoctions if at all possible!